# SDR 2000ZZZX88

- Difficulty date: January 3, 2000
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5008N
- Make and model: Bell 206B
- Aircraft serial: 2518
- System (JASC): 6420 · Tail Rotor Head
- Part: Plug
- Part number: 206011810153
- Condition: Mismanufactured
- Location: T/R Hub
- Part time: 414 hours
- Component: 206011862101
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

SUSPECT COMPOSIT THRUST PLUGS WERE MISMANUFACTURED OR IMPROPERLY INSTALLED ALLOWING TRUNNION TO SHIFT.  THIS CAUSED AN OUT-OF-BALANCE CONDITION.  THE TAIL ROTOR HUB AND BLADE ASSEMBLY WAS DYNAMICALLY BALANCED ON SEVERAL OCCASIONS.  EACH TIME THE TAIL ROTOR VIBRATION WOULD RETURN WITHIN A FEW FLIGHT HOURS.  THE TAIL ROTOR ASSEMBLY WAS REMOVED FROM SERVICE DISASSEMBLED AND THE PROBLEM IDENTIFIED.  UPON ASSEMBLY, BELL REQUIRES A .002 TO .004 THOUSANDTHS PINCH FIT.  THIS ASSEMBLY LOST ALL PRELOAD AND DUE TO THRUST PLUG WIRE HAD A LOOSE FIT OF .004 THOUSANDTHS.
